Idaho, 2005Winter Storm in Idaho, November 3 to 4, 2005
November 3 to 4, 2005 · NWS BOI · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Nov 3, 7:30 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 3, 7:30 PM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
730 PM MST THU NOV 3 2005
.DISCUSSION...NO SIGNIFICANT CHANGES IN THINKING FROM EARLIER
PACKAGE. WATER VAPOR IMAGERY SHOWS VIGOROUS SHORT WAVE MOVING INTO
WESTERN OREGON AT THIS TIME. EXCELLENT DIFFLUENT PATTERN AHEAD OF
SYSTEM...ALONG WITH CONVECTION ERUPTING ACROSS SOUTHERN OREGON.
FIRST BAND OF PRECIP PRESENTLY WORKING ITS WAY THROUGH SW ID AS NEXT
BATCH...ASSOCIATED WITH INCOMING SHORT WAVE...IS READY TO MOVE INTO
SE OREGON IN THE NEXT FEW HOURS. CURRENT WINTER STORM WARNING LOOKS
GOOD AND NEW MODEL INDICATES THAT TIMING IS DEAD ON. WILL UPDATE
WSW PRODUCT BY 9 PM. NO CHANGES TO ZONES PLANNED.
TOMORROW NIGHT WILL HAVE ITS OWN WINTER STORM...ESPECIALLY NORTH OF
OUR AREA. NEXT SHORT WAVE IS FORECAST TO MOVE THROUGH A COUPLE OF
HUNDRED MILES NORTH OF TONIGHTS. THIS MAY LIMIT SNOWFALL IN OUR CWA
AND WE WILL CLOSELY EXAMINE NEW MODEL GUIDANCE TO DETERMINE IF A
WATCH IS WARRANTED FOR TOMORROW NIGHT.
&&
.AVIATION...VFR IN THE VALLEYS WITH RAIN BUT IFR/MVFR VISIBILITY AND
CEILINGS IN THE MOUNTAINS OVERNIGHT WITH HEAVY SNOW...MOUNTAINS
OBSCURED. STRONG SOUTHWEST WINDS ALOFT AGAIN TONIGHT AND TOMORROW AS
THE JET CONTINUES OVERHEAD. PARTIAL CLEARING FRIDAY BUT FEEL MVFR
WILL BE THE BEST CONDITION FOR THE MOUNTAINS.
&&
.PREVIOUS DISCUSSION...
SHORT TERM...WINDY AREAS WITH HEAVY SNOW AT TIMES WILL OVERSPREAD
BAKER COUNTY AND THE HIGHER ELEVATIONS OF WEST CENTRAL IDAHO THROUGH
THE WEE MORNING HOURS FRIDAY. ONE SUCH BAND EXTENDS FROM THE
FOOTHILLS OF THE BLUE MOUNTAINS TO MCCALL SOUTH ALONG THE ORE-IDA
BORDER. THIS IS AHEAD OF A WARM FRONT FROM BURNS OREGON NORTHWARD.
ANOTHER SURGE WILL COME WITH A COLD FRONT AND QUICKLY TRAILING UPPER
TROUGH WHICH EXTENDED FROM WESTERN WA TOWARDS SOUTHWEST OREGON AT 3
PM. DIVINE SUMMIT N OF BURNS REPORTED TWO INCHES OF SNOW SO FAR
TODAY. LAST NIGHT THE WEST CENTRAL MOUNTAINS PICKED UP 4 TO 8 INCHES
OF SNOW MAINLY ABOVE 5500 FEET. THIS STORM IS STRONGER BUT SLIGHTLY
SHORTER LIVED SO STORM TOTALS WILL BE SIMILAR TO A BIT DEEPER THUS
HEAVY SNOW IS EXPECTED. STRONG WINDS WITH THE SYSTEM WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW AS WELL SO A WINTER STORM WARNING
IS HIGHLIGHTED FOR BAKER COUNTY-WEST CENTRAL/BOISE MOUNTAINS. TOTALS
WILL BE LESS IN THE CAMAS PRAIRIE AS LESS OROGRAPHIC HELP IS
EXPECTED - NEVERTHELESS ADVISORY SNOW AND BLOWING SNOW WILL FALL
LATE TONIGHT THROUGH VERY EARLY FRIDAY. IN FACT 18Z RUNS ARE FASTER
THAN CURRENT PACKAGE WHICH WAS THE FORECAST UPDATE TREND THIS
MORNING. UNSETTLED MOIST WESTERLY FLOW WILL CONTINUE WITH THE NEXT
STRONGER SYSTEM EXPECTED SATURDAY WITH VERY MOIST WARM AIR ADVECTION
PATTERN. A MOIST COLD FRONT WILL FOLLOW SUNDAY MORNING. REMAINING
COOL WITH VIGOROUS WINDS AT TIMES WITH WINTER STORMS.
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS ARE A BIT MORE
CONSISTENT TODAY WITH THE DIGGING TROUGH ALONG THE WEST COAST EARLY
NEXT WEEK. THERE IS SOME TIMING DIFFERENCES BETWEEN MODELS BUT THAT
FAR OUT TIMING WILL CHANGE A FEW TIMES BY THE TIME THE EVENT
ARRIVES. WITH MORE CONSISTENCY WITH THE MODELS AND A BIT MORE
FORECASTER CONFIDENCE IN THE DIGGING TROUGH EARLY IN THE WEEK BUT
LITTLE CONFIDENCE IN THE MODELS BY THURSDAY. WILL MAKE CHANGES TO
THE FORECAST SUNDAY NIGHT THROUGH TUESDAY NIGHT TO REFLECT THE
TROUGH AND TREND TOWARDS LEAVING THURSDAY AS IS DUE TO LOW
CONFIDENCE IN THE MODELS. FOR SUNDAY NIGHT THROUGH MONDAY NIGHT
GOOD MOIST SOUTHWEST FLOW OVER THE AREA ALONG WITH A WARM ADVECTION
PATTERN WILL BRING PRECIPITATION TO THE FORECAST AREA. FOR TUESDAY
THE UPPER LEVEL TROUGH WILL WEAKEN AND SPLIT AS IT MOVES OVER THE
FORECAST AREA SO WILL TREND DECREASING POPS FROM THE WEST. FOR
WEDNESDAY MODELS ARE HINTING AT A RIDGE TRYING TO BUILD BEHIND THE
TROUGH BUT DIFFERENCES IS IN HOW STRONG WILL IT BE. FOR NOW WILL GO
WITH THE THINKING THAT A VERY WEAK SYSTEM WILL MOVE OVER THE TOP OF
THE RIDGE FOR ANOTHER CHANCE OF PRECIPITATION ON WEDNESDAY. BY
THURSDAY BIG DIFFERENCES IN THE MODELS SO WILL LEAVE FORECAST AS IS
WITH CHANCE POPS OVER THE WEST CENTRAL AND BOISE MOUNTAINS AND 10
PERCENT OR LESS OVER THE SOUTHERN SECTION OF THE FORECAST AREA.
TEMPERATURES THROUGH THE PERIOD WILL NOT CHANGE MUCH AND WILL REMAIN
AROUND 5 DEGREES BELOW NORMAL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING WEST CENTRAL AND BOISE MOUNTAIN ABOVE 5500
FEET UNTIL 6 AM FRIDAY CONTINUES.
WINTER WEATHER ADVISORY CAMAS PRAIRIE UNTIL 6 AM CONTINUES.
OR...WINTER STORM WARNING BAKER COUNTY ABOVE 5000 FEET UNTIL
MIDNIGHT PST CONTINUES.
WEATHER.GOV/BOISE
DISCUSSION........SP
AVIATION..........DH
PREV SHORT TERM...VM
PREV LONG TERM....JAHazardous weather outlook, Nov 3, 6:30 AM MST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
630 AM MST THU NOV 03 2005
IDZ011-013-028-ORZ062-041330-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-BAKER COUNTY-
630 AM MST THU NOV 03 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WEST CENTRAL
MOUNTAINS...BOISE MOUNTAINS...THE CAMAS PRAIRIE AND BAKER COUNTY.
530 AM PST THU NOV 03 2005 /630 AM MST THU NOV 03 2005/
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WATCH HAS BEEN ISSUED FOR THE WEST CENTRAL
MOUNTAINS...THE BOISE MOUNTAINS AND THE CAMAS PRAIRIE FOR TONIGHT
THROUGH FRIDAY MONRING. THE WINTER STORM WATCH FOR BAKER COUTY IS
FOR THIS AFTEROON THROUGH LATE TONIGHT.
THERE IS THE POTENTIAL FOR 3 TO 6 INCHES OF SNOW BELOW 6000 FEET AND
UP TO 8 INCHES OF SNOW ABOVE 6000.
.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE WINTER STORM WATCH WILL CONTINUE THROUGH FRIDAY MORNING FOR THE
WEST CENTRAL MOUNTAINS...THE CAMAS PRAIRIE AND THE BOISE MOUNTAINS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AFTER THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING
TO ESTABLISHED GUIDELINES.
IDZ012-014>016-029>030-ORZ061-063>064-041330-
-LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-SOUTHWEST
HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS
COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
530 AM PST THU NOV 03 2005 /630 AM MST THU NOV 03 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Winter Storm, West Central Mountains
- When
- November 3, 9:00 PM MST to November 4, 6:00 AM MST
- Where
- West Central Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.543, -116.300 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Colorado, November 3, 2005$200,000 · 74 kt wind · 9 events
- Wildfire in Oklahoma, November 3, 2005$250,000 · 1 event
- High Wind in Oregon, November 3, 200598 kt wind · 10 events
- High Wind in Oregon, November 3, 200555 kt wind · 2 events
- Winter Storm in California, November 3 to 4, 20052 events
- High Wind in Colorado, November 3, 200561 kt wind · 2 events
- Strong Wind in Massachusetts, November 3, 2005$10,000 · 2 events
- Heavy Snow in Idaho, November 3 to 4, 20052 events
- High Wind in Washington, November 3, 200553 kt wind · 1 event
- High Wind in New York, November 3, 2005$4,000 · 50 kt wind · 1 event
- High Wind in Oregon, November 3, 200552 kt wind · 1 event
- Strong Wind in Oregon, November 3, 2005$100 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476834.